Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 265, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 3:34 PM CDT for Bay County, Calhoun County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 3:34 PM CDT (20:34 UTC)
- Expired
- Jul 13, 2015, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS52 KTAE 132034
SVRTAE
FLC005-013-132115-
/O.NEW.KTAE.SV.W.0265.150713T2034Z-150713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 415 PM CDT
* AT 334 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
MILES SOUTHEAST OF VERNON TO 11 MILES NORTHEAST OF HILAND PARK...
AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTHA...BETTS...MOOSE POND...WHITE POND...RED OAK...CHASON...
NIXON...CENTER LAKE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...
FOUNTAIN...YOUNGSTOWN...CAIRO...CHIPOLA PARK...SAUNDERS...FRINK...
CAMPS HEAD...BROAD BRANCH...MAJETTE AND KINARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3044 8549 3057 8549 3057 8518 3058 8517
3058 8510 3020 8515 3020 8539 3019 8539
3020 8551 3044 8552
TIME...MOT...LOC 2034Z 264DEG 18KT 3051 8543 3028 8546
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:59 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 13, 2:59 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 PM EDT MON JUL 13 2015 .Near Term [Through Tonight]... The upper level high over the southern plains will keep us in an area of northwest flow overnight. Increased moisture from the east will keep PoPs higher than normal, around 30-40 percent, for the overnight hours. Lows will be in the upper 70s near the coast and mid 70s inland. .Short Term [Tuesday Through Wednesday Night]... On Tuesday, strong ridging is present over the Southern Great Plains. Meanwhile a deep trough is present over the Atlantic Seaboard with a shortwave trough moving through the Ohio River Valley. As a result, rain chances and cloud cover will be increasing. Afternoon showers and thunderstorms will be more numerous particularly for eastern portions of the region and along the seabreeze. With instability already in place, a few severe thunderstorms are likely with the main threat being damaging winds. A cool front will likely move in Wednesday night bringing nocturnal convection particularly near the coast. Tuesday, highs will be in the mid to upper 90s with heat indices from 102 to 108 degrees. Wednesday, highs will be in the mid 90s with heat indices of 102 to 106 degrees. .Long Term [Thursday Through Monday]... A more unsettled pattern will dominate the long term forecast. By Thursday, a deep trough will be over the Atlantic Seaboard with ridging present over the Lower Mississippi River Valley. The ridge will drift into the region by Friday. However, sfc features (weak low pressure and cold/stationary boundaries) will still be present to sustain the increased rain chances. The best chance for rain and thunderstorms will be in the eastern and southeastern counties of Georgia and Florida. Nocturnal convection is likely near the coast and over the Gulf. Expect this wet pattern to continue through the weekend as a cold front stalls out over the region. This pattern will bring some relief to the heat, particularly in the southeast portion of the region where rain and clouds will prevail. Afternoon highs will be in the low to mid 90s. && .Aviation... [Through 18Z Tuesday] VFR conditions will prevail at all terminals through the period. Included VCTS for scattered thunderstorms this afternoon, with the greatest chance at ECP and DHN. && .Marine... Light winds will become moderate and westerly by Tuesday afternoon. Winds will increase to cautionary levels by Wednesday morning along with 3 to 4 foot seas. By Friday, winds will become light to moderate again. An unsettled weather pattern will be in place this week, bringing increased chances for rain and thunderstorms. Some thunderstorms will likely have very gusty winds. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. && .Hydrology... Area rivers remain below bankfull levels. Scattered showers and storms are expected this week, but heavy rainfall should be relatively localized. Flooding is not expected on any of the larger area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 76 94 75 94 77 / 40 60 30 50 30 Panama City 81 90 80 90 80 / 20 40 30 40 30 Dothan 75 97 76 95 76 / 30 30 20 30 30 Albany 75 96 75 95 76 / 30 40 30 40 30 Valdosta 74 94 74 94 76 / 40 60 30 50 30 Cross City 77 90 76 92 78 / 30 50 30 50 40 Apalachicola 80 90 80 91 80 / 20 30 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...WESTON MARINE...MCDERMOTT FIRE WEATHER...DVD HYDROLOGY...MCDERMOTT
In the hours before
Local storm report, Jul 13, 2:05 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
07/13/2015 M59 MPH DALE AL AWOS
59 MPH WIND GUST MEASURED AT KOZR
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 62 min |
| Jul 13, 3:29 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.